Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 451, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 24, 2020, 8:31 PM EDT for Fulton County, Georgia. It was in force for 70 min.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2020, 8:31 PM EDT (00:31 UTC)
- Expired
- Oct 24, 2020, 9:41 PM EDT
- In force
- 70 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Proctor Creek at Jackson Parkway at Atlanta (PRCG1). The gauge peaked at 12.56 ft at Oct 24, 2020, 9:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336526, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
924 WGUS42 KFFC 250031 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 831 PM EDT Sat Oct 24 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Proctor Creek near Atlanta affecting Fulton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at weather.gov/atlanta. GAC121-251245- /O.NEW.KFFC.FL.W.0451.201025T0031Z-000000T0000Z/ /PRCG1.1.ER.201025T0013Z.201025T0015Z.000000T0000Z.NO/ 831 PM EDT Sat Oct 24 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Proctor Creek near Atlanta. * From this evening until further notice. * At 8:15 PM EDT Saturday the stage was 12.5 feet and rising. * Flood stage is 13 feet. * The creek is approaching flood stage. * Forecast...No forecast is available for this location. * Impact...At 13 feet, Flood stage is reached. Minor flooding begins in the woodlands along the creek upstream and downstream from the gage on Jackson Parkway. This includes low lying areas of a pet cemetery just downstream from the bridge on the left bank. && LAT...LON 3379 8451 3382 8447 3379 8443 3376 8447 $$
1 follow-up statement
353 WGUS82 KFFC 250141 FLSFFC Flood Statement National Weather Service Peachtree City GA 941 PM EDT Sat Oct 24 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Proctor Creek near Atlanta affecting Fulton County. GAC121-250245- /O.CAN.KFFC.FL.W.0451.000000T0000Z-201025T0141Z/ /PRCG1.1.ER.700119T1326Z.700119T1326Z.000000T0000Z.NO/ 941 PM EDT Sat Oct 24 2020 ...The Flood Warning for the Proctor Creek near Atlanta has been cancelled... The Flood Warning is cancelled for the Proctor Creek near Atlanta. * At 9:15 PM EDT Saturday the stage was 12 feet and falling. * Flood stage is 13 feet. * Forecast...No forecast is available for this location. && LAT...LON 3379 8451 3382 8447 3379 8443 3376 8447 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 24, 7:47 PM EDT, 44 minutes earlier.
Area forecast discussion, Oct 24, 7:47 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 PM EDT Sat Oct 24 2020 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 335 PM EDT Sat Oct 24 2020/ SHORT TERM /Tonight through Sunday Night/... As expected surface cold front has essentially washed out. Area of showers and thunderstorms moving into western portions of the forecast area this afternoon associated with the short wave and its surface reflection will steadily advance across the forecast area overnight. Instability and shear remain fairly limited and chances for severe thunderstorms appears to remain minimal. With the slow progression of the precipitation across the area, localized heavy rainfall is possible, however, widespread flood threat is expected to remain minimal as well. Some lingering precipitation across mainly the eastern half of the area tomorrow as atmosphere remains moist and over-running sets up as surface high pressure builds in from the northeast. 20 LONG TERM /Monday through Saturday/... While guidance is in decent agreement with the evolution of the majority of the midweek system, they diverge more late Thurs into Friday and the Euro now has the slower progression with the upper trough and also holds onto it longer as a cutoff low. The main forecast concern though remains with how much rainfall and shower/storm potential the area has for Wed/Thurs as the Gulf tropical remnants gets phased in with the amplifying trough to the west. Raised some pops accordingly given more consensus in this period. Overall QPF has the storm total highest axis shifted somewhat farther north than before and decently higher in the NE CWA. For now have 3 to 3.5 inches in parts of north and west GA with 4 to 5 inches in the NE mtns. Previous discussion follows... Baker Previous... LONG TERM /Sunday Night through Friday/... Unsettled weather will prevail for much of next week. Models continue to diverge beginning late Wednesday/early Thursday with the end of the week system(s). Will continue to use the blend for these periods. Weak high pressure down the spine of the Appalachians will continue Sunday night into Monday. A front will begin to approach the Lower Mississippi River Valley on Tuesday, but models are not progging a big southern push. The front eventually stretches more E-W and becomes stationary over northern portions of the state by the middle of the week. Models begin to diverge significantly in the mid levels and at the surface. Both models have an upper low moving across the southern states for the latter half of the week, but the 12Z ECMWF is much faster and stronger with the mid level system than the 00Z GFS. The 00Z GFS has weaker open wave moving across which is slower than the 12Z ECMWF. Regardless, SW flow aloft and at the surface will allow for deep moisture to surge northward from the GOMEX Wednesday through the end of the week...maybe in combination with a potential tropical wave/disturbance. This could lead to some heavy rain ahead of the frontal system. THe deep moisture should get scoured out by a frontal boundary late Thursday/Friday, depending upon the model of choice. Drier air will settle behind the surface front during the first part of the weekend. NListemaa && .AVIATION... 00Z Update... Widespread shra/embedded tsra at ATL area sites will continue progressing E into the overnight with tsra possible at AHN through 04z or so. Sct shra at ATL sites expected through 06z before tapering around 06z. Cigs/vsbys will deteriorate with MVFR cigs likely by around 02z and IFR/LIFR cigs likely after 06z through 15-17z before improvement back to MVFR. Low-end VFR possible after 20-22z. Winds initially NW/W will be light and variable to near calm overnight then light and westerly through 20-22z at which point a shift back to E is possible. //ATL Confidence...00Z Update... Low to medium on winds. Medium on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 63 75 61 73 / 70 30 20 10 Atlanta 63 75 62 74 / 70 20 10 10 Blairsville 58 71 57 70 / 60 30 20 10 Cartersville 62 76 62 77 / 60 20 10 10 Columbus 65 79 64 81 / 60 10 5 5 Gainesville 62 73 61 71 / 70 30 20 10 Macon 64 79 62 81 / 70 20 10 5 Rome 61 76 62 77 / 50 20 10 10 Peachtree City 63 76 62 76 / 70 10 10 5 Vidalia 67 81 66 82 / 60 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Baker AVIATION...RW
Hazardous weather outlook, Oct 24, 11:23 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1123 AM EDT Sat Oct 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1123 AM EDT Sat Oct 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible over portions of north and central Georgia through tonight. The main hazards will be occasional lightning and locally heavy rainfall. Gusty winds will also be possible with any stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible mainly across eastern portions of the outlook area on Sunday. The greatest threat with any thunderstorms that develop will be gusty winds and lightning. While there is only a slight chance of showers and storms on Tuesday, chances will be increasing for more widespread activity Wednesday through early Friday as a low pressure system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 24, 4:45 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Oct 24 2020
GAZ069-078-079-089>091-102-103-242115-
Chattahoochee GA-Harris GA-Stewart GA-Marion GA-Upson GA-Webster GA-
Talbot GA-Muscogee GA-
445 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...HARRIS...
STEWART...MARION...WESTERN UPSON...WEBSTER...TALBOT AND MUSCOGEE
COUNTIES UNTIL 515 PM EDT...
At 443 PM EDT...a line of strong thunderstorms was along a line
extending from Waverly Hall to near Sanford...and moving northeast at
25 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Lumpkin, Buena Vista, Hamilton, Talbotton, Cusseta,
Preston, Richland, Pine Mountain, Waverly Hall, Woodland, Junction
City, Geneva, Fort Benning/lawson Army Air Fld, North Fort Benning,
Weston, Upatoi, Brantley, Seminole and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8503 3218 8501
3226 8489 3232 8500 3242 8496 3245 8499
3287 8496 3282 8435 3264 8437 3261 8441
3256 8441 3256 8444 3254 8445 3248 8441
3239 8439 3223 8443 3195 8445 3193 8492
TIME...MOT...LOC 2043Z 213DEG 23KT 3271 8476 3202 8492
WIND...40MPHSpecial weather statement, Oct 24, 6:23 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT Sat Oct 24 2020
GAZ024-025-027-242245-
Madison GA-Banks GA-Jackson GA-
623 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was over Homer...moving
southwest at 20 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Arcade, Gillsville,
Peach State Speedway, Apple Valley, Pinefield Crossroads,
Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8340 3444 8339 3432 8339 3426 8334
3424 8334 3426 8330 3426 8329 3425 8329
3408 8355 3426 8366 3430 8362 3432 8365
3435 8365 3437 8367 3440 8366 3442 8362
3445 8360 3447 8343
TIME...MOT...LOC 2221Z 067DEG 19KT 3433 8348
WIND...40MPHSpecial weather statement, Oct 24, 6:28 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Oct 24 2020
GAZ021-022-032>034-044-045-055-057-242300-
North Fulton GA-Cobb GA-Clayton GA-Cherokee GA-DeKalb GA-Forsyth GA-
Gwinnett GA-Henry GA-South Fulton GA-
628 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...CLAYTON...
SOUTHEASTERN CHEROKEE...DEKALB...SOUTHWESTERN FORSYTH...SOUTHWESTERN
GWINNETT...NORTHERN HENRY AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 700 PM EDT...
At 627 PM EDT...a line of strong thunderstorms was along a line
extending from Due West to Jonesboro...and moving east at 20 mph.
HAZARD...Heavy rain and up to 40 mph wind.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Decatur, Jonesboro, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Dunwoody, East Point, Milton, Kennesaw,
Duluth, Woodstock, Acworth, Forest Park, Snellville, Riverdale and
College Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8465 3420 8427 3381 8395 3372 8406
3364 8417 3364 8419 3349 8440 3349 8442
TIME...MOT...LOC 2227Z 286DEG 16KT 3397 8464 3353 8434
WIND...40MPHSpecial weather statement, Oct 24, 6:53 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT Sat Oct 24 2020
GAZ023>025-242330-
Hall GA-Banks GA-Jackson GA-
653 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 730 PM EDT...
At 652 PM EDT...a strong thunderstorm was over Homer...moving west at
10 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Pendergrass, Gillsville,
Peach State Speedway, Pinefield Crossroads, Hollingsworth and Banks
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3426 8334 3424 8334 3422 8336 3411 8366
3447 8374 3448 8365 3443 8361 3445 8360
3445 8359 3449 8354
TIME...MOT...LOC 2252Z 075DEG 10KT 3437 8350
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM EDT | River Flood Warning | FFC | DeKalb | 82 min |
| Oct 24, 9:28 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 24, 9:30 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Oct 24, 10:01 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Rockdale, Walton | 29 min |
| Oct 24, 10:09 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 36 min |
| Oct 24, 10:34 PM EDT | River Flood Warning | FFC | Gwinnett | 114 min |
| Oct 25, 12:08 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 25, 2:39 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 25, 4:19 AM EDT | River Flood Warning | FFC | Forsyth | 75 min |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 9 hr |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.